Volume 3, Issue 2 (November 2004)                   JIRSS 2004, 3(2): 297-308 | Back to browse issues page

XML Persian Abstract Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Wilson M C. Probability Generating Functions for Sattolo’s Algorithm. JIRSS. 2004; 3 (2) :297-308
URL: http://jirss.irstat.ir/article-1-114-en.html
Abstract:   (8578 Views)
In 1986 S. Sattolo introduced a simple algorithm for uniform random generation of cyclic permutations on a fixed number of symbols. Recently, H. Prodinger analysed two important random variables associated with the algorithm, and found their mean and variance. H. Mahmoud extended Prodinger’s analysis by finding limit laws for the same two random variables.
The present article, starting from the definition of the algorithm, is completely self-contained. After giving a simple new proof of correctness, we generalize the abovementioned probabilistic results by determining the “grand” probability generating functions of the random variables.
The focus throughout is on using standard methods that give a unified approach, and open the door to further study
Full-Text [PDF 148 kb]   (3146 Downloads)    

Received: 2011/08/26 | Accepted: 2015/09/12 | Published: 2004/11/15

© 2015 All Rights Reserved | Journal of The Iranian Statistical Society